Hail, Canyon
- When
- July 13, 4:10 PM MST to 4:20 PM MST
- Where
- Canyon County, 2.04 mi NW of Nampa
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.600, -116.600
Quarter Sized Hail Reported.
A shortwave trough lifting through Central Oregon and the associated jet stream speed max over Southwest Idaho lead to the development of severe thunderstorms over the Nampa and Caldwell, Idaho areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
A shortwave trough lifting through Central Oregon and the associated jet stream speed max over Southwest Idaho lead to the development of severe thunderstorms over the Nampa and Caldwell, Idaho areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 13, 2:30 PM MST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 330 PM MDT FRI JUL 13 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY...LINE OF THUNDERSTORMS DEVELOPED THIS MORNING AND CONTINUE TO PROGRESS EAST INTO EASTERN WASHINGTON INTO NORTHEAST OREGON. MODEST SHEAR OF 30-40 KTS IN OUR NORTHEAST OREGON ZONES THIS EVENING WILL PROVIDE THE POTENTIAL FOR SMALL HAIL WITH STORMS AROUND BAKER. THUNDERSTORM PRODUCTION BECOMES MORE FAVORABLE FURTHER EAST INTO THE WEST CENTRAL MOUNTAINS THIS EVENING. FURTHER SOUTH...ISOLATED THUNDERSTORMS WERE DEVELOPING IN THE SOUTHWEST HIGHLANDS BUT THE CONCERN WITH THESE CELLS WILL BE GUSTY WINDS DUE TO HOT AND DRY CONDITIONS. CONVECTION IS EXPECTED TO END BY MIDNIGHT...BUT ISOLATED THUNDERSTORMS MAY CONTINUE IN THE BOISE AND WEST CENTRAL MOUNTAINS THROUGH EARLY SATURDAY MORNING AS THE WEAKENING UPPER JET MOVES ACROSS THAT AREA PROVIDING DYNAMICAL SUPPORT. HOT TEMPS CONTINUE ON SATURDAY ALTHOUGH IT WON/T BE QUITE AS HOT AS MODEL THICKNESSES ARE SLIGHTLY LOWER. DRIER AIR CONTINUES TO WORK NORTHWARD OUT OF THE GREAT BASIN WITH A SLIGHTLY LOWER CHANCE FOR THUNDERSTORMS. KEPT SLIGHT CHANCE POPS IN THE NORTH WITH LITTLE OR NO POPS ELSEWHERE. TEMPS WILL BE SLIGHTLY COOLER ON SUNDAY AS THE THERMAL AXIS GETS SHOVED EAST AND A PACIFIC TROUGH EDGES CLOSER TO THE COAST. ONCE AGAIN...SOUTHWEST FLOW WILL FAVOR THUNDERSTORM DEVELOPMENT OVER THE NORTHERN HIGH TERRAIN. WINDS ARE EXPECTED TO INCREASE SUNDAY AFTERNOON AHEAD OF APPROACHING TROUGH. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. MODELS CONTINUE TO SHOW UPPER LEVEL TROUGH SLOWLY PROGRESSING EASTWARD THROUGHOUT THE PERIOD...WITH AXIS OF TROUGH REMAINING TO THE WEST OF THE FORECAST AREA. GFS CONTINUES TO SHOW A FASTER PROGRESSION OF THE TROUGH EASTWARD DURING THE PERIOD. MOIST SOUTHWEST FLOW IS EXPECTED...AND MODELS INDICATING PRECIPITABLE WATER VALUES AROUND 0.60 OR GREATER DURING THE PERIOD. INCREASED AFTERNOON AND EVENING POPS ACROSS REGION IN THE MOUNTAINOUS REGIONS MONDAY THROUGH WEDNESDAY TO INCLUDE THUNDERSTORM CHANCES. TEMPERATURES BEGIN TO GRADUALLY COOL ACROSS THE REGION BEGINNING ON WEDNESDAY AS HEIGHTS AND THICKNESSES LOWER. MODELS INDICATING AMPLE MOISTURE SUPPLY THROUGH EARLY THURSDAY...WITH CONDITIONS BEGINNING TO DRY ON FRIDAY. MULTIPLE EMBEDDED SHORTWAVES EXPECTED TO AFFECT OUR FORECAST AREA AS UPPER TROUGH PUSHES INLAND AND CHANCES FOR SHOWERS AND THUNDERSTORMS REMAIN THROUGH NEXT FRIDAY. TEMPERATURES BEGIN TO REBOUND ON FRIDAY...UPPER 90S IN THE VALLEYS...AS RIDGE ATTEMPTS TO REBUILD BY THE WEEKEND. && .AVIATION...VFR CONDITIONS EXPECTED WITH SCATTERED TO BROKEN HIGH CLOUDS. WIDELY SCATTERED THUNDERSTORMS MAINLY OVER HIGHER TERRAIN THROUGH AT LEAST 06Z. BASES OF THUNDERSTORMS 7-10K FEET. THUNDERSTORMS MAY PRODUCE GUSTY OUTFLOW WINDS. REDUCED VISIBILITIES OF 6-10 SM AND LOCAL MVFR AND IFR VISIBILITIES POSSIBLE IN THE VICINITY OF FIRES. TOP OF SMOKE LAYERS BETWEEN 9-12K FEET MSL. LIGHT WINDS AT SURFACE AND ALOFT. PATCHY HAZE AND SMOKE EXPECTED THROUGH AT LEAST SATURDAY WITH AFTERNOON THUNDERSTORMS IN HIGHER ELEVATIONS THROUGH SUNDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...BW LONG TERM....SL/MT AVIATION.....SL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 525 AM MDT FRI JUL 13 2007 IDZ011>016-028>030-ORZ061>064-141130- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 525 AM MDT FRI JUL 13 2007 /425 AM PDT FRI JUL 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Boise radar (KCBX), 32 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
2 hail. Local standard time, as filed.
Quarter Sized Hail Reported.
Penny and Nickel Sized Hail Reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49215, 49220.